Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 31, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jul 7, 2025, 4:36 PM MDT for Yuma County, Colorado. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2025, 4:36 PM MDT (22:36 UTC)
- Expired
- Jul 7, 2025, 5:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Yuma County, CO
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 4:40 PM MDT | TORNADO | 10 Ssw Clarkville, CO | Yuma county dispatch relayed a report of a tornado looking to the WNW of this location. Was not sure it was in Yuma or Washington county. |
| Jul 7, 4:41 PM MDT | TSTM WND GST 55 | 9 N Yuma, CO | KCOYUMA 22. |
| Jul 7, 4:51 PM MDT | HAIL 1 | 6 N Yuma, CO | good variety of hail sizes with quarter estimated to be the highest. |
| Jul 7, 4:53 PM MDT | TSTM WND GST 61 | 10 Ne Yuma, CO | Weatherlink site RDM Cattle. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:49 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948
WFUS53 KGLD 072236
TORGLD
COC125-072300-
/O.NEW.KGLD.TO.W.0031.250707T2236Z-250707T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
436 PM MDT Mon Jul 7 2025
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Northwestern Yuma County in northeastern Colorado...
* Until 500 PM MDT.
* At 436 PM MDT, a confirmed tornado was located near Lone Star, or
14 miles north of Yuma, moving east at 20 mph.
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Yuma County, including the following locations...
Clarkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4044 10248 4018 10248 4021 10279 4035 10279
4035 10278 4041 10278
TIME...MOT...LOC 2236Z 268DEG 17KT 4032 10280
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Wise1 follow-up statement
883
WWUS53 KGLD 072255
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
455 PM MDT Mon Jul 7 2025
COC125-072304-
/O.EXP.KGLD.TO.W.0031.000000T0000Z-250707T2300Z/
Yuma CO-
455 PM MDT Mon Jul 7 2025
...THE TORNADO WARNING FOR NORTHWESTERN YUMA COUNTY WILL EXPIRE AT
500 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northwestern Yuma County until 515 PM MDT.
&&
LAT...LON 4044 10248 4018 10248 4021 10279 4035 10279
4035 10278 4041 10278
TIME...MOT...LOC 2254Z 268DEG 17KT 4032 10280
$$
WiseWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 7, 12:47 PM MDT, 3 hours 49 minutes earlier. Its key messages:
- Severe thunderstorms remain possible during the late afternoon and evening hours Monday.
- Remaining mild throughout with highs around the low 90s.
Area forecast discussion, Jul 7, 12:47 PM MDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1247 PM MDT Mon Jul 7 2025 .KEY MESSAGES... - Severe thunderstorms remain possible during the late afternoon and evening hours Monday. - Remaining mild throughout with highs around the low 90s. && .SHORT TERM /THROUGH TONIGHT/... Issued at 1220 PM MDT Mon Jul 7 2025 This afternoon and evening, scattered to numerous storms are expected to develop in our westernmost areas around the 3-6pm MT timeframe and progress eastward throughout the evening hours. Conditions will be favorable for severe weather, and we are outlooked in an Enhanced Risk for Severe Weather (level 3 out of 5) for our area, especially for our northwestern counties. The main threats will change as we go through the event. For this afternoon and early evening (3-6pm MT) for our westernmost areas, all modes of severe weather will be possible (large hail, severe winds, and a tornado cannot be ruled out). It is worth noting that we have the greatest confidence in the severe wind threat. The hail threat and tornado risk are quite conditional and will depend on the wind direction and moisture availability among other factors. As these scattered to numerous storms progress eastward toward our central and eastern areas, they will merge and form into a line, per the latest model guidance. Once this occurs, generally around 6-9pm MT and later, the primary weather hazard will be the straight line wind threat. Generally, as it progresses eastward through our central and eastern areas tonight, there is the potential for 60-75mph winds associated with these storms. Some of the model guidance has been trending toward trying to weaken the system as it moves eastward while other models keep it strong through the area. Looking at the model soundings, with plenty of CAPE, shear, moisture, etc, it seems reasonable that the system would maintain strength as it progresses through the area or at the very least, would not weaken as much as some of the models indicate. But subtle mesoscale differences could play a major role in the development and overall strength of this system, so we will be monitoring closely through the evening hours for changes. Additionally, we are outlooked in a Marginal Risk of Heavy Rainfall for our area. This risk will mainly be during the 3-6pm timeframe for our westernmost areas as those scattered to numerous storms develop, since they will have a slower storm motion. Once the system forms a line, it will be a lot more progressive, and so the heavy rainfall risk will be decreased. Generally, we are expecting 1 inch or less of rainfall from this system. Overall, severe weather is expected this afternoon and evening. The greatest threat will be for damaging winds 60-75 mph, but large hail and a tornado or two cannot be ruled out, especially for the northwesternmost areas. Stay weather aware this evening and have multiple ways to receive warnings, even if you will be asleep! MSW && .LONG TERM /TUESDAY THROUGH MONDAY/... Issued at 1220 PM MDT Mon Jul 7 2025 Generally, weak ridging will persist over the area for the long term forecast Tuesday through the weekend. As a result, there will be the potential for some isolated to scattered storms daily in the afternoon and evening hours through the week and weekend. The best location for these storms would be mainly for our western half of the area, but everywhere could see storms daily. Generally, there is still some uncertainty as to the severity of these storms. At least for Tuesday, we are outlooked in a Marginal Risk for Severe Weather, so a few of these storms could be severe with the main risks being winds greater than 60mph and large hail tomorrow. Beyond tomorrow, the storms look to be primarily sub-severe, but we will continue to monitor for changes. Temperatures will be a bit warmer as we go toward the end of the workweek. Highs will be in the mid to upper 90s across the area, so be sure to stay hydrated and take frequent breaks if you will be spending time outdoors! MSW && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1107 AM MDT Mon Jul 7 2025 VFR conditions prevail at all area airports. Conditions will drop to MVFR for a few hours at times this evening as a line of storms moves through the area. TEMPO groups are in the forecast to reflect these conditions at both airports. Conditions will improve to VFR late tonight / early tomorrow once the system moves through the area. Wind shifts greater than 30 degrees are expected throughout the forecast at both airports. At GLD, some wind shear of 60kts will be expected for 1-2 hours as these storms progress through the area generally around 7-9pm MT. MSW && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...Williams LONG TERM...Williams AVIATION...Williams
Hazardous weather outlook, Jul 7, 10:56 AM MDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1056 AM MDT Mon Jul 7 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081700- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1056 AM MDT Mon Jul 7 2025 /1156 AM CDT Mon Jul 7 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Another round of severe thunderstorms is expected across the Tri State area this afternoon and evening. A cluster or broken line of storms will develop in northeast Colorado by late in the afternoon and move east through the remainder of the area this evening. Initial storms will be capable of producing large hail, damaging winds and perhaps a tornado during the early evening hours, then transitioning to a large scale wind threat with winds 60-75 miles per hour expected later this evening as they move through the remainder of the area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There is a marginal risk for severe thunderstorms on Tuesday in northeast Colorado and adjacent areas of northwest Kansas. Wind will be the main hazard with a lower risk for hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jul 7, 4:18 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
418 PM MDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Tstm Wnd Gst 17 N Flagler 39.53N 103.02W
07/07/2025 M54 MPH Kit Carson CO Mesonet
Mesonet station EW7003 17 N Flagler.
&&
TriggThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:16 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 59 min |
| Jul 6, 7:49 PM MDT | Areal Flood Advisory | GLD | Yuma | 3 hr |
| Jul 6, 8:15 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| Jul 6, 8:17 PM MDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| Jul 6, 8:35 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 70 min |
| Jul 6, 8:45 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 45 min |
| Jul 6, 9:13 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 77 min |
| Jul 6, 9:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 39 min |
| Jul 6, 9:58 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 92 min |
| Jul 7, 4:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
| Jul 7, 4:31 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 59 min |
| Jul 7, 5:06 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 39 min |
| Jul 7, 5:28 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 17 min |
| Jul 7, 5:41 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 32 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.